Repeated USMLE Questions Step 2 CK- 421



A 48-year-old man with a long history of type 1 diabetes and hypertension develops sudden chest pain and dizziness. On examination, pulse is 110, blood pressure is 80/50, no pulsus paradoxus, lungs are clear and jugular veins are dilated. ECG shows sinus tachycardia with ST elevation in leads II, III and AVF.

What is the best next step of action?

A- IV fluids stat

B- IV heparin

C- Sublingual glyceryl nitrate (GTN)

D- IV dobutamine

E- IV calcium gluconate

Answer



This patient is in shock due to right ventricular infarction as a part of inferior MI diagnosed by clinical findings and ECG. Immediate IV fluids are crucial for this patient. GTN is contraindicated as it leads to dilation of blood vessels and worsening his hypotension. IV dobutamine is used if fluids failed to improve shock. Other options are not considered the best next step of action.

The correct answer is A



2 thoughts on “Repeated USMLE Questions Step 2 CK- 421”

Leave a Comment